MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35375
Medical Device Problem Codes Off-Label Use (1494); Device Tipped Over (2589)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.Occupation: non-healthcare professional, but referred to as field product specialist.Pma/510(k):p140016.
 
Event or Problem Description
Description of event according to initial reporter: a female patient of undisclosed age underwent a complex endovascular aortic arch repair procedure in which the zenith alpha thoracic endovascular graft proximal components, g35375, was used.The physician needed to place a 46mm alpha graft to provide overlap between an existing tevar graft and a cmd graft.The 46 alpha device was placed in a good position providing good overlap between the 2 grafts.Deployment of the graft was per ifu.When releasing the proform attachment- the graft appeared to fold upon itself at the proximal end (where proform is located).The physician was able to force the graft into proper position (unfold the proximal end) with a molding balloon.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient did not require any additional procedures due to this occurrence.
 
Event or Problem Description
Additional information received 15nov2021: the cmd landed where planned- however the md was not pleased with the overlap/landing of the cmd within the previous tevar- it was not distal to the other thoracic graft.The zta was implanted to overlap the cmd into the previously implanted thoracic graft the zta was implanted at time of initial surgery.Previous tevar was gore ctag graft.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information 20oct2021: no planning available.Md was not happy with the proximal landing zone of the cmd device and decided to add an additional graft to cover the proximal edge of cmd.The proximal landing zone was in a straight segment of aorta.The distal landing zone was below the angle.Graft was 50/50 above/below the aortic angle.Nothing particularly unusual with the anatomy.Cmd graft: thoraco-abdominal side branch lotac1081727.Guidewires/catheters/sheaths/balloons used during the procedure- lot#s not available.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: a female patient of undisclosed age underwent a complex endovascular aortic aneurysm repair procedure in which the a zta-p-46-179-w was implanted.The physician needed to place a 46mm alpha graft to provide overlap between an existing tevar graft and a cmd graft, per additional information requested it was reported that the cmd landed where planned- however the physician was not pleased with the overlap/landing of the cmd within the previous tevar.The 46 alpha device was placed in a good position providing good overlap between the 2 grafts.Deployment of the graft was per ifu.When releasing the proform attachment- the graft appeared to fold upon itself at the proximal end (where proform is located) the physician was able to force the graft into proper position (unfold the proximal end) with a molding balloon.No adverse effects to the patient were reported.Review of device history record gave no indication of the device being produced outside of specifications.A collage of four labeled still images (angiography) with diameter measurements were provided.An imaging review of the provided images were performed.The imaging reviewer confirms infolding of the zta device if infolding is defined as sector of sealing stent perched on the aortic lumen.Per the findings of the imaging review ¿oversizing of the proximal endograft was greater than the ifu recommends.The 46mm zta was implanted in a 35mm diameter gore tag lumen.¿ and ¿a collage of four labeled images is provided.Because the images were photographed at an angle from above and to the left of the monitor, some additional foreshortening over what is already produced by tortuous aortic anatomy was introduced.Given the foreshortening, the diameter measurement would likely be overestimated rather than underestimated.¿ furthermore, ¿the superior end of the zta-p sealing stent was perched on the anterior inner curvature of the proximal descending thoracic aortic segment.This was labeled as infolding on the image.As indicated by circumferential gore tag end wires, the image chosen to depict the perch was performed more enface relative to the center line of the aorta.This accentuated the perched appearance.The zta-p was perched at the superior end of the more inferior gore tag.The gore tag has exposed wires immediately where the zta-p was perched.¿ based on these findings the imaging reviewer¿s impression is ¿zta-p oversizing of at least 11mm created a situation where the still suture constrained sealing stent could have caught the exposed gore tag wires particularly considering the location of the perch was exactly where the exposed wires would be anticipated.The instructions for use states ¿the zenith alpha thoracic endovascular graft is a two-piece cylindrical endovascular graft consisting of proximal and distal components.The proximal component can be either tapered or nontapered and may be used independently (for ulcers/saccular aneurysms) or in combination with a distal component.¿ consequently, the implantation of the zta-p device inside a gore device is outside ifu.Furthermore, the ifu states that oversizing with more than 25 % may result in incomplete sealing or compromised flow.Based on the provided information and the imaging review it is assessed that both the oversizing outside ifu recommendations and the fact that the zta-p device was implanted inside a gore device could have contributed to the insufficient proximal conformance on the complaint device.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
56868686
MDR Report Key12679447
Report Number3002808486-2021-01896
Device Sequence Number1309776
Product Code MIH
UDI-Device Identifier10827002353753
UDI-Public(01)10827002353753(17)240323(10)E4089517
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model NumberG35375
Device Catalogue NumberZTA-P-46-179-W
Device Lot NumberE4089517
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer11/01/2021
11/15/2021
06/28/2022
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date11/11/2021
12/07/2021
06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale